Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 10, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Dec 9, 2025, 1:50 PM CST for 14 counties in Iowa; 10 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Dec 10, 2025, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2025, 1:50 PM CST (19:50 UTC)
- In effect from
- Dec 10, 2025, 12:00 AM CST
- Expired
- Dec 10, 2025, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
All 26 counties
Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045 WWUS73 KDVN 091950 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 150 PM CST Tue Dec 9 2025 IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-100545- /O.NEW.KDVN.WI.Y.0010.251210T0600Z-251210T1500Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock- McDonough-Scotland-Clark- Including the cities of Mount Pleasant, Rock Island, Oquawka, Macomb, Iowa City, Carthage, Clinton, Muscatine, Fort Madison, Sterling, Memphis, Bettendorf, Moline, Kahoka, Aledo, Fairfield, Hennepin, Washington, Tipton, Geneseo, Davenport, Monmouth, Keosauqua, Princeton, Burlington, Sigourney, Wapello, and Marengo 150 PM CST Tue Dec 9 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * WHAT...West to northwest winds 20 to 30 mph with gusts between 45 to 55 mph expected, highest west-southwest of the Quad Cities. * WHERE...Portions of north central, northwest, and west central Illinois, east central and southeast Iowa, and northeast Missouri. * WHEN...From midnight tonight to 9 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The very strong west to northwest winds may be accompanied by snow showers or periods of light snow resulting in reduced visibilities. Additionally, blowing and drifting snow is possible in open and rural areas, especially along and north of I-80 in eastern Iowa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Uttech
3 follow-up statements
337 WWUS73 KDVN 100213 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 813 PM CST Tue Dec 9 2025 IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-101015- /O.CON.KDVN.WI.Y.0010.251210T0600Z-251210T1500Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock- McDonough-Scotland-Clark- Including the cities of Bettendorf, Sigourney, Princeton, Washington, Wapello, Geneseo, Oquawka, Iowa City, Fairfield, Tipton, Clinton, Aledo, Fort Madison, Mount Pleasant, Hennepin, Sterling, Moline, Muscatine, Memphis, Monmouth, Rock Island, Keosauqua, Marengo, Davenport, Carthage, Kahoka, Macomb, and Burlington 813 PM CST Tue Dec 9 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * WHAT...West to northwest winds 20 to 30 mph with gusts between 45 to 55 mph expected, highest west-southwest of the Quad Cities. * WHERE...Portions of north central, northwest, and west central Illinois, east central and southeast Iowa, and northeast Missouri. * WHEN...From midnight tonight to 9 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The very strong west to northwest winds may be accompanied by snow showers or periods of light snow resulting in reduced visibilities. Additionally, blowing and drifting snow is possible in open and rural areas, especially along and north of I-80 in eastern Iowa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Gunkel
828 WWUS73 KDVN 100906 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 306 AM CST Wed Dec 10 2025 IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-101500- /O.CON.KDVN.WI.Y.0010.000000T0000Z-251210T1500Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock- McDonough-Scotland-Clark- Including the cities of Moline, Rock Island, Sigourney, Burlington, Clinton, Macomb, Muscatine, Davenport, Fairfield, Oquawka, Wapello, Marengo, Princeton, Geneseo, Keosauqua, Bettendorf, Sterling, Memphis, Monmouth, Mount Pleasant, Iowa City, Tipton, Aledo, Washington, Carthage, Kahoka, Fort Madison, and Hennepin 306 AM CST Wed Dec 10 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West to northwest winds 20 to 30 mph with gusts between 45 to 55 mph expected, highest west-southwest of the Quad Cities. * WHERE...Portions of north central, northwest, and west central Illinois, east central and southeast Iowa, and northeast Missouri. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The very strong west to northwest winds may be accompanied by snow showers or periods of light snow resulting in reduced visibilities. Additionally, blowing and drifting snow is possible in open and rural areas, especially along and north of I-80 in eastern Iowa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Gibbs
322 WWUS73 KDVN 101502 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 902 AM CST Wed Dec 10 2025 IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-101615- /O.EXP.KDVN.WI.Y.0010.000000T0000Z-251210T1500Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock- McDonough-Scotland-Clark- Including the cities of Davenport, Kahoka, Tipton, Hennepin, Keosauqua, Muscatine, Macomb, Moline, Oquawka, Geneseo, Bettendorf, Princeton, Mount Pleasant, Washington, Fairfield, Iowa City, Aledo, Monmouth, Sterling, Rock Island, Clinton, Burlington, Memphis, Sigourney, Marengo, Wapello, Carthage, and Fort Madison 902 AM CST Wed Dec 10 2025 ...WIND ADVISORY HAS EXPIRED... Gusty north to northwest winds between 30 to 40 mph will continue into early this afternoon, but with most locations staying below 45 mph. Therefore, the Wind Advisory has been allowed to expire. $$ Uttech
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 12:14 PM CST, 1 hour 36 minutes earlier. Its key messages:
- Freezing rain possible during evening commute today, especially across northwest Illinois and extreme eastern Iowa mainly along/north of Hwy 30.
- Vigorous snow showers and the possibility of snow squalls will accompany a strong cold frontal passage overnight/early Wednesday morning.
- Windy conditions tonight/Wednesday with peak gusts possibly 45-50+ mph timed for a several hour period after a cold front moves through.
- Additional clipper systems will likely result in periods of accumulating snow Thursday through Sunday.
- Temperatures will drop for the weekend with wind chills well below zero Friday and Saturday night.
Area forecast discussion, Dec 9, 12:14 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1214 PM CST Tue Dec 9 2025
.KEY MESSAGES...
- Freezing rain possible during evening commute today,
especially across northwest Illinois and extreme eastern Iowa
mainly along/north of Hwy 30.
- Vigorous snow showers and the possibility of snow squalls will
accompany a strong cold frontal passage overnight/early
Wednesday morning.
- Windy conditions tonight/Wednesday with peak gusts possibly
45-50+ mph timed for a several hour period after a cold front
moves through.
- Additional clipper systems will likely result in periods of
accumulating snow Thursday through Sunday.
- Temperatures will drop for the weekend with wind chills well
below zero Friday and Saturday night.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 341 AM CST Tue Dec 9 2025
Initial clipper system and attendant WAA wing of light snow has moved
off to the east early this morning. Lingering low stratus extends
across parts of NE Iowa and N Illinois and monitoring for any
freezing drizzle potential in continued WAA. However, saturation
depth is in question and higher ceilings generally show to where
this potential seems very low, but non-zero at this time.
Meanwhile, upstream the next clipper system is diving southeast
toward the Northern Plains early this morning. This system will
deepen as it dives through the Upper Midwest tonight/early
Wednesday with ensemble and deterministic guidance in decent
agreement on a sub 990 mb surface low tracking from MN through WI.
There remains continued uncertainty with how warm temps will get
today given the snow cover and cloud cover, particularly across
the north. Have continued to follow toward cooler raw models for
highs today versus warmer NBM, especially across the northern
counties. Thus, have temps only into the lower 30s there, but low to
mid 40s far south. WAA wing of precipitation is anticipated to
push through the cwa late today through this evening, with soundings
generally supportive of limited ice to where the bulk of the
precipitation is expected to fall in the form of rain. Surface temps
will be critical for freezing rain potential, and with the freezing
line anticipated to be in our north this would support areas
near/north of Hwy 30 with the best chance for a transient period of
freezing rain leading to potential for some slippery travel for the
evening commute. Thus, have opted for a Winter Weather Advisory for
much of the area north of Hwy 30.
Ahead of the clipper this evening we'll see south winds turn more
westerly and turn gusty with gusts over 30+ mph and temperatures
continuing to warm ahead of an attendant cold front, thus the
freezing rain potential looks to be rather fleeting at only a
couple hours at any one location across our northern counties.
Overnight into Wednesday morning we'll see a strong cold front
sweep across the area. Some of the hi-res guidance is supporting
the potential for some robust snow showers and possibly snow squalls
accompanying the front given some weak surface based instability and
saturation coupled with with lapse rates reaching well into the DGZ.
Momentum transfer supports potential for some gusty winds possibly
over 40-45+ mph leading to sharply reduced visibilities and possibly
a quick minor coating of snow. After the front and snow showers
sweep through, the signal remains for at least advisory criteria
winds through the morning on Wednesday with strong CAA and
impressive 50+ kt winds at 850 mb along with a unidirectional
profile and steep lapse rate environment. Question is what's the
best approach for a headline given the complex nature of the setup
between transient short period of impactful snow showers/squalls,
and concerns for ground blizzard - mainly with neighbors north/west.
In terms of the ground blizzard the feeling is age of recent added
snow (3 days) coupled with warming at or above freezing all
locations briefly this evening/tonight and also some light
rain/freezing rain may work in tandem to limit this potential in our
region. Bottom line, since we've still got some time wanted to allow
for that to continue to assess and nail down the risk and appropriate
headline(s).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 341 AM CST Tue Dec 9 2025
The pattern looks to remain active throughout the period with
clipper systems bringing precip chances about every couple of
days or so. With that, the deterministic models and ensembles
are starting to converge on the next clipper and snow chance
arriving by Thursday night. Amounts look to be light with this
system. Arctic air will follow by the weekend. There is a signal
for a stronger clipper system potentially on Saturday, which
combined with colder SLRs in the arctic airmass may result in
the potential for several inches of accumulation for parts of
the area. Blustery winds will also accompany the arctic air and
could result in wind chills potentially nearing -25F at times
across our northern counties over the weekend.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1158 AM CST Tue Dec 9 2025
Active weather expected in this TAF period with strong winds,
LLWS, periods of light precipitation and low clouds. Light
freezing rain is possible this evening, mainly at DBQ with
temperatures initially around freezing before warming into
tonight. A strong area of low pressure will pass to the north
across Wisconsin tonight and bring a cold front through the
area, leading to very strong WNW to NW winds up to 35 - 45 kts
into Wednesday AM. The gusty winds will likely be accompanied by
a period of either snow showers or a steadier light snow,
resulting in visibility reductions to MVFR/IFR; expect
prevailing MVFR ceilings at all the terminals later tonight into
Wednesday AM, and IFR possible at DBQ. Additionally, blowing
snow could become a concern at CID with low confidence on the
impact to visibility at this time.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Weather Advisory from 6 PM this evening to midnight CST
tonight for IAZ040>042-051>054.
IL...Winter Weather Advisory from 6 PM this evening to midnight CST
tonight for ILZ001-002-007.
MO...None.
&&
SHORT TERM...McClure
LONG TERM...McClure
AVIATION...UttechHazardous weather outlook, Dec 9, 4:55 AM CST, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 455 AM CST Tue Dec 9 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 455 AM CST Tue Dec 9 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A Winter Weather Advisory has been issued for areas mainly along and north of a line from Cedar Rapids to Mount Carroll for this evening, as a period of light freezing rain may lead to slippery travel conditions for the evening commute. Scattered snow showers will likely accompany a cold front overnight through daybreak on Wednesday. The combination of snowfall and strong, gusty winds potentially over 40 mph may result in brief, significant reductions in visibility. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Strong northwest wind gusts of 45 mph or greater are possible through midday on Wednesday. There is a chance for snow Thursday and Thursday night. At this time, snowfall amounts look to be light. Windy conditions are expected Friday into Friday night as arctic cold moves into the Midwest. Wind chills will approach and may exceed 20 below zero across portions of the area Friday night and Saturday night. Another round of accumulating snow is possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter reports of snow and ice amounts and impacts are very appreciated.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:10 AM CST | Winter Weather Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 30 hr |
Nearby
Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.